Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have red pustular lumps scalp, itchy rash yellowish brown base of neck, have colored hair. What to do?

Hello. My daughter got her hair coloured about 4 days ago and now her scalp is covered in red pustular bumps and along the base of her neck she had a dry bumpy itchy rash which is now yellowish brown and oozy looking in colour. They are very uncomfortable and they are not getting better. what can she put on them to help them heal.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Dermatologist 's  Response
Your daughter has developed contact dermatitis over the scalp due to the use of hair dye...
It is very important to do a small patch test before using any new hair coloring agent..please take care of it in future.
Also patients who develop contact dermatitis to hair dyes should try using dyes of vegetable origin in future..
Now for the acute attack,firstly avoid using any hair oil..,your child needs to apply topical steroid lotion containing mometasone over the entire scalp at night ...oral antihistamines like benadryl can be given to decrease the allergic reaction ,,,Use a betadine containing shampoo twice a week and keep hair scalp..sometimes even oral antibiotics and oral steroids have to be given along in case of severe allergic reaction
So if inspite of the above measures , the irritation perisists, then consult a dermatologist for proper assessment and management

Hope it helps
Dr Geetika Paul
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor